MAUDE Adverse Event Report: TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA COLLECT SET

TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA COLLECT SET
Model Number 12120
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 01/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer reported the patient had a reaction to anticoagulant with hypocalcemia and tetany.Patient information and outcome are unknown at this time.The collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.10.Investigation: the customer reported a patient reaction to anticoagulant with hypocalcemia and tetany.Patient information and extent of medical intervention remain unknown because the customer declined to provide these details stating there was no adverse event related to the incident.A dlog analysis could not be performed since the run files were not available on our server and the customer declined the request for collection.A disposable complaint history search was performed for this lot and found no reports for similar issues on this lot worldwide.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.According to therapeutic apheresis: a physician's handbook, adverse events occur during therapeutic procedures with a frequency of 4.8%.Transient hypocalcemia associated with apheresis is usually well tolerated.Symptoms often show as parasethesia (tingling) but patients may also experience unusual taste, nausea, lightheadedness, shivering, and tremors.Severe hypocalcemia may also cause muscle contractions and can progress to tetany and seizures if hypocalcemia escalates and is not corrected.Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.10.Investigation: the customer reported a patient reaction to anticoagulant with hypocalcemia and tetany.Patient information and extent of medical intervention remain unknown because the customer declined to provide these details stating there was no adverse event related to the incident.A dlog analysis could not be performed since the run files were not available on our server and the customer declined the request for collection.A disposable complaint history search was performed for this lot and found no reports for similar issues on this lot worldwide.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.According to therapeutic apheresis: a physician's handbook, adverse events occur during therapeutic procedures with a frequency of 4.8%.Transient hypocalcemia associated with apheresis is usually well tolerated.Symptoms often show as parasethesia (tingling) but patients may also experience unusual taste, nausea, lightheadedness, shivering, and tremors.Severe hypocalcemia may also cause muscle contractions and can progress to tetany and seizures if hypocalcemia escalates and is not corrected.Root cause: based on the available information a definitive root cause could not be determined but it is likely due to one or a combination of the possible causes listed below: * ac management during the procedure * patient disease state * patient sensitivity to anticoagulant.
 
Event or Problem Description
The customer reported the patient had a reaction to anticoagulant with hypocalcemia and tetany.The customer declined to provide patient information.Per the customer, they were able to continue the procedure.The extent of medical intervention remains unknown because the customer declined to provide these details stating there was no adverse event related to the incident.The collection set is not available for return because it was discarded by the customer.

Brand Name
SPECTRA OPTIA
Common Device Name
SPECTRA OPTIA COLLECT SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key13507321
Report Number1722028-2022-00041
Device Sequence Number5324742
Product Code GKT
UDI-Device Identifier05020583121201
UDI-Public05020583121201
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
BK150251
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2023
Device Model Number12120
Device Catalogue Number12120
Device Lot Number2102193130
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2022
Supplement Date Received by Manufacturer09/26/2022
10/15/2022
Initial Report FDA Received Date02/10/2022
Supplement Report FDA Received Date10/13/2022
11/07/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown